What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 5, 1:29 PM EST, 41 minutes earlier.
Area forecast discussion, Jul 5, 1:29 PM EST, 41 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
229 PM EDT Fri Jul 5 2019
.SHORT TERM /Tonight through Saturday Night/...
Convection has developed already this afternoon in the
moist/unstable airmass in place. The best instability is currently
along the AL/GA state line. PWATS remain high, just under two
inches. With average BL flow 10kt or less, slow moving heavy rainers
are anticipated. The pattern should not change much for tomorrow,
with PWATS just slightly higher. A modified sounding for this
afternoon would show a decent inverted V structure, so an isolated
damaging wind gust cannot be ruled out. Forecast soundings for
tomorrow afternoon show the same setup. As usual, frequent lightning
strikes will also be a hazard. Mid to late afternoon should be the
greatest cover of storms.
With the atmos so moist/unstable, have a hard time removing all pops
from the forecast overnight. Have left in isolated shra/tsra tonight
and tomorrow night.
Apparent T values remain just below 105 degrees, for now both
this afternoon and tomorrow afternoon. Any slight change in T or
Td values could require the issuance of a Heat Advisory...mainly
along and south of Athens to Columbus.
NListemaa
.LONG TERM /Sunday through Friday/...
Only tweaks to the long term based on the latest guidance.
BDL
PREVIOUS DISCUSSION...
The long term period begins with high pressure southwest of the area,
with a trough approaching from the west. At this point, models look
to close the low as it pushes south into our area. This will help to
enhance chances for precipitation on Sunday through Wednesday. This
system will continue to be the focus through the end of the long
term as the low moves into the Gulf on Wednesday and remains there
before moving back inland later in the forecast. Being this far out
in the forecast, this system will continue to be monitored for any
tropical development. Overall, showers and thunderstorms are
expected daily, although mainly in the afternoons and evenings. At
least chance pops have been included most afternoons with some areas
of likely pops included on Sunday through Tuesday. Precipitable
water values are also expected to be fairly high through several
days of the long term period, with values ranging from about 1.8 to
2.5 inches at times. As a result, heavy rain will be possible with
any thunderstorms. Otherwise, high temperatures through the extended
will be a few degrees above average with temps in the upper 80s to
lower 90s. Low temperatures are still running about 2 to 7 degrees
above normal with temps in the mid 60s to lower 70s. Heat indices
will also continue to be monitored through the extended as several
days are showing heat indices approaching heat advisory criteria
(105 degrees).
Reaves
&&
.AVIATION...
18Z Update...
Convection has started to develop early this afternoon and will
continue through the evening hours. The tempo group will likely
have to be extended for ongoing convection. The clouds are a bit
pessimistic for the first couple of hours but bkn VFR conditions
are expected for the majority of the afternoon. Winds are also an
issue, they have been light east all morning. Outside of any
thunderstorms, winds should flop back over to the west side with
speeds 5kt or less for the afternoon. May go vrb overnight with
bkn/ovc IFR.
//ATL Confidence...18Z Update...
Med confidence all elements.
NListemaa
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 73 90 72 91 / 60 50 40 40
Atlanta 74 90 74 90 / 50 40 40 60
Blairsville 67 84 66 84 / 50 50 40 60
Cartersville 71 92 71 91 / 50 30 30 70
Columbus 76 93 75 93 / 50 40 30 60
Gainesville 72 88 72 89 / 60 40 40 60
Macon 74 91 74 93 / 60 50 50 50
Rome 72 92 71 91 / 40 30 30 60
Peachtree City 73 91 72 91 / 50 40 30 60
Vidalia 74 90 74 92 / 60 50 50 50
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...NListemaa
LONG TERM....BDL
AVIATION...NListemaa
Hazardous weather outlook, Jul 5, 8:30 AM EST, 5 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
930 AM EDT Fri Jul 5 2019
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-061000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
930 AM EDT Fri Jul 5 2019
This Hazardous Weather Outlook is for portions of North and
Central Georgia.
.DAY ONE...This afternoon and Tonight...
Scattered to numerous thunderstorms are expected this afternoon
and evening. Scattered strong thunderstorms can be expected and
isolated severe storms are also possible. The most likely hazards
will be damaging winds, frequent lightning and heavy rainfall.
Small hail will also be possible.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday...
Scattered to numerous thunderstorms are expected each day with
most storms in the afternoon and evening hours. Some strong storms
can be expected and isolated severe storms cannot be ruled out.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 5, 10:54 AM EST, 3 hours 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1154 AM EDT Fri Jul 5 2019
GAZ008-015-016-051630-
Union GA-White GA-Lumpkin GA-
1154 AM EDT Fri Jul 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN UNION...WESTERN WHITE AND
NORTHEASTERN LUMPKIN COUNTIES UNTIL 1230 PM EDT...
At 1153 AM EDT...a strong thunderstorm was over Whitley Gap Shelter,
or 10 miles southeast of Blairsville...moving southeast at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Helen, Unicoi State Park, Camp Coleman Lake, Whitley Gap Shelter,
Robertstown, Anna Ruby Falls, Smithgall Woods Conservation Are, Low
Gap Shelter and Qualatchee Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3471 8394 3479 8390 3478 8368 3457 8380
TIME...MOT...LOC 1553Z 295DEG 13KT 3474 8388
WIND...40MPHSpecial weather statement, Jul 5, 12:27 PM EST, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
127 PM EDT Fri Jul 5 2019
GAZ006-008-015-051800-
Union GA-Lumpkin GA-Fannin GA-
127 PM EDT Fri Jul 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN UNION...NORTHWESTERN
LUMPKIN AND SOUTHEASTERN FANNIN COUNTIES UNTIL 200 PM EDT...
At 127 PM EDT...a strong thunderstorm was over Camp Merrill, or 8
miles northwest of Dahlonega. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Dahlonega, Camp Merrill, Hawk Mountain Shelter, Porter Springs,
Nimblewill, Gooch Mountain Shelter and Black Gap Shelter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3462 8390 3445 8407 3457 8419 3461 8419
3462 8420 3463 8419 3464 8420 3473 8414
TIME...MOT...LOC 1727Z 308DEG 4KT 3461 8409
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 5, 1:39 PM EST, 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
239 PM EDT Fri Jul 5 2019
GAZ089-090-051915-
Chattahoochee GA-Muscogee GA-
239 PM EDT Fri Jul 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR CHATTAHOOCHEE AND MUSCOGEE
COUNTIES UNTIL 315 PM EDT...
At 239 PM EDT...a strong thunderstorm was over Vista Terrace, or 7
miles east of Columbus...moving south at 10 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
North Fort Benning, Saint Marys Hills, Edgewood, Flat Rock, Highland
Park, Kenwood, Midland, Sand Hill, Vista Terrace and Columbus
Metropolitan Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3254 8496 3259 8480 3258 8479 3246 8472
3239 8483 3242 8494
TIME...MOT...LOC 1839Z 346DEG 9KT 3250 8486
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jul 5, 1:41 PM EST, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
241 PM EDT Fri Jul 5 2019
GAZ015-016-023-051915-
Hall GA-White GA-Lumpkin GA-
241 PM EDT Fri Jul 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HALL...SOUTHWESTERN
WHITE AND SOUTHEASTERN LUMPKIN COUNTIES UNTIL 315 PM EDT...
At 241 PM EDT...a strong thunderstorm was near Clermont, or 8 miles
southeast of Dahlonega...moving south at 5 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Gainesville, Lula, Clermont, Garland and Murrayville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3454 8395 3457 8378 3439 8367 3434 8394
TIME...MOT...LOC 1841Z 343DEG 6KT 3448 8385
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jul 5, 2:06 PM EST, 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
306 PM EDT Fri Jul 5 2019
GAZ034-035-047-051930-
Walton GA-Barrow GA-Gwinnett GA-
306 PM EDT Fri Jul 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WALTON...BARROW AND
NORTHEASTERN GWINNETT COUNTIES UNTIL 330 PM EDT...
At 306 PM EDT...a strong thunderstorm was over Harbin, or near
Winder...moving southeast at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lawrenceville, Winder, Suwanee, Buford, Auburn, Dacula, Bethlehem,
Carl, Fort Yargo State Park, Bold Springs, County Line, Windsor,
Harbin, Russell and Hog Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3403 8369 3392 8362 3391 8364 3390 8363
3389 8363 3386 8381 3398 8406 3405 8405
3411 8399
TIME...MOT...LOC 1906Z 294DEG 12KT 3397 8383
WIND...40MPH